Addicted

Discussion in 'Opiate & Opioid addiction' started by oggy, Jan 26, 2006.

  1. oggy

    oggy R.I.P. Silver Member

    Reputation Points:
    392
    Messages:
    519
    Joined:
    Aug 29, 2005
    36 y/o
    Swim thinks he's getting addicted to DHC. He needs about 400-500mg's of dihydrocodeine to feel just normal not for a buzz or a high but just to function and be nice and active. It seems to give him energy.

    When swims not on it he just feel dull and sleeps all the time. Is swim doing his body harm taking this much? Swim also suffer from chronic foot pain but the doctor wont give him opiates just crapy anti inflammatoty drugs witch swim wont take cos they make swim feel shit and cos interal bleeding.

    Does swim have a problem?
     
    Last edited: Jan 26, 2006
  2. bcStoner420

    bcStoner420 Silver Member

    Reputation Points:
    161
    Messages:
    669
    Joined:
    Jun 2, 2005
    I would say you do have a problem. When at any point you need any drug to concider yourself in a "normal" state, then theres a problem. I realize you have foot pain and you might just be stuck with aspirin or something. I would say, tough it out after a few days or less you should be feeling normal without them again though its quite possible you will experience withdrawals. Get off the opiates man, not a good addiction to have (not that any is).

    If you really need energy that bad, have a coffee and if that doesn't work then get some ephedrine or pseudo, I sometimes use pseudo in the reccomended therapuetic dose, that seems to keep me going pretty decently. I use the extended release 120 mg, crack it in half and pop both halfs. This will give me enough energy to finish the day, while not giving me insomnia.

    Also, this is by no means an immediate risk but prolonged use of opiates can cause fatal strokes. Mabey it's not concidered a stroke but a major blood vessel in the brain thins and weakens with long term opiate abuse and eventually will break.
     
    Last edited: Jan 26, 2006
  3. Pinkavvy

    Pinkavvy Platinum Member & Advisor

    Reputation Points:
    1,698
    Messages:
    2,260
    Joined:
    Jul 3, 2004
    from U.S.A.
    oggy- you should find a new doctor. pain mangement doctors are easy to find in most big cities. and unless you are pretty stable in your source and funds to pay for your growing habit, I would recomend you start tapering yourself down.
     
  4. u4ic

    u4ic Silver Member

    Reputation Points:
    8
    Messages:
    83
    Joined:
    Dec 28, 2005
    Ok, I can't belive what I read, did you say 400-500mgs of hydrocodone. Either you meant 40-50mgs or your talking about regular codeine. I know that in europe and other countries you call opiods by different names. I though that dihydrocodeine was the same thing as hydrocodone, the ingredient in vicodin, right?
     
  5. MrJim

    MrJim Gold Member

    Reputation Points:
    565
    Messages:
    830
    Joined:
    Apr 8, 2005
    DHC is an opioid that is twice the strength of codiene. Hydrocodone is much stronger than DHC. I can see how it would appear confusing, but they are very different drugs.
     
    1. 3/5,
      good info
      Feb 2, 2006
  6. MORPHEUS IV

    MORPHEUS IV Newbie

    Reputation Points:
    5
    Messages:
    25
    Joined:
    Jan 28, 2006
    It sounds to me like you are hyperactive, which means that speed makes you dull and listless, and opiates make you energetic. I am the same way, so taking the speed won't help ya. It will make it worse actually. You DO need to detox if you are taking that much though, and it's going to suk no matter how you slice it. Just be glad you aren't on Morphine.
     
  7. oggy

    oggy R.I.P. Silver Member

    Reputation Points:
    392
    Messages:
    519
    Joined:
    Aug 29, 2005
    36 y/o
    Thanks guys. I'm trying to sort things out with my Dr just now.